Oklahoma, 2006Winter Storm in Oklahoma, February 18 to 20, 2006
February 18 to 20, 2006 · NWS TSA · 10 events in 10 counties and zones
10 winter storm, as filed by the National Weather Service.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Feb 18, 3:35 AM CST, 55 minutes earlier.
Area forecast discussion, Feb 18, 3:35 AM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
335 AM CST SAT FEB 18 2006
.DISCUSSION...
MAIN AREA OF PRECIPITATION CONTINUING TO RACE EASTWARD THIS
MORNING AND WILL BE MOVE OFF TO THE EAST OF THE AREA SHORTLY.
HOWEVER...ADDITIONAL SCATTERED AREAS OF LIGHT PRECIP REMAIN TO
THE WEST THAT WILL CONTINUE THROUGH THE MORNING. WILL REPLACE
WINTER STORM WARNING WITH AN ADVISORY FOR THE REMAINDER OF THE
MORNING. ONLY LESSER AMOUNTS OF ADDITIONAL ACCUMULATIONS
EXPECTED...BUT ROADS WILL REMAIN SLICK AND TRAVEL HAZARDOUS.
NOT MUCH CHANGE TO THE FORECAST BEYOND TODAY AS THE COLD ARCTIC
AIRMASS MAINTAINS ITS GRIP OVER THE AREA. MINOR RIPPLES WILL
CONTINUE TO WARRANT LOW POPS FOR ADDITONAL MIXED PRECIP ON
THROUGH THE REMAINDER OF THE WEEKEND...ALTHOUGH AMOUNTS EXPECTED
TO REMAIN LIGHT.
TEMPS EXPECTED TO BEGIN TO MODERATE STARTING ON MONDAY...BUT WILL
REMAIN BELOW SEASONAL NORMS THROUGH AT LEAST MID WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 21 11 27 21 / 40 20 20 20
FSM 28 20 28 23 / 50 20 30 30
MLC 24 18 28 24 / 40 30 30 20
BVO 19 8 28 18 / 40 10 10 20
FYV 20 12 26 19 / 50 20 20 20
BYV 16 8 23 18 / 50 20 20 20
MKO 21 13 24 21 / 40 20 20 20
MIO 19 6 27 17 / 40 10 10 20
F10 21 14 25 21 / 40 20 20 20
HHW 33 25 33 28 / 50 30 30 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WINTER WEATHER ADVISORY UNTIL NOON SATURDAY FOR OKZ049-OKZ053-
OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...WINTER WEATHER ADVISORY UNTIL NOON SATURDAY FOR ARZ001-ARZ002-
ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM FORECASTER ID= 21
LONG TERM FORECASTER ID= 4Hazardous weather outlook, Feb 17, 8:35 PM CST, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
835 PM CST FRI FEB 17 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-181100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
820 PM CST FRI FEB 17 2006
...WINTRY MIX OF PRECIPITATION EXPECTED THROUGH SATURDAY MORNING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
WINTER WEATHER.
SNOW ACCUMULATION.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 10 PM.
ICE ACCUMULATION.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
WIND CHILL.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
AREAS OF FREEZING RAIN AND SLEET HAVE ALREADY BEGUN TO DEVELOP
ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...MAINLY NORTH
OF INTERSTATE 40 AS WARM AIR ALOFT OVERRUNS THE COLDER AIR AT
THE SURFACE. THIS FREEZING RAIN AND SLEET IS EXPECTED TO CHANGE
OVER TO SNOW LATE THIS EVENING AND OVERNIGHT AS THE AIRMASS
COOLS BELOW FREEZING ALOFT. SNOWFALL AMOUNTS OF 1 TO 3 INCHES
WILL BE POSSIBLE ACROSS PORTIONS OF NORTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS. FREEZING RAIN AND SLEET ARE EXPECTED TO
DEVELOP ACROSS SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS
LATER THIS EVENING AND OVERNIGHT. THE PRECIPITATION IS EXPECTED
TO END SATURDAY MORNING. SEE THE LATEST WINTER WEATHER
STATEMENT /OKCWSWTSA/ FOR FURTHER DETAILS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...WINTER WEATHER POTENTIAL...DANGEROUS WIND CHILL POTENTIAL.
SUNDAY...WINTER WEATHER POTENTIAL...DANGEROUS WIND CHILL POTENTIAL.
MONDAY...WINTER WEATHER POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...HIGH FIRE WEATHER POTENTIAL.
EXTENDED DISCUSSION...
COLD AIR WILL REMAIN OVER THE REGION THROUGH THE WEEKEND WITH
WIND CHILL VALUES IN THE ZERO TO 10 DEGREE RANGE AT TIMES.
WINTER WEATHER POTENTIAL SUNDAY AND MONDAY WILL BE LIMITED
BY A RELATIVELY LOW PROBABILITY OF PRECIPITATION.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.
Winter Storm, Delaware
- When
- February 18, 4:30 AM CST to February 20, 10:00 AM CST
- Where
- Delaware forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.408, -94.803 (the zone’s center; the record gives no point)
Arctic air spread into the region on the 16th setting the stage for a period of wintry precipitation as several upper level disturbances moved through the area from the 17th through the 20th. Precipitation began during the late evening on the 17th as the first disturbance approached. A combination of freezing rain, heavy sleet, and snow began accumulating during the late evening hours of the 17th and by daybreak on the 18th had resulted in significant impact across the region. At least one inch of sleet accumulated across portions of Okfuskee, Okmulgee, Muskogee, McIntosh, and Sequoyah Counties. The first round of wintry precipitation ended around midday on the 18th but another began during the evening hours of the 19th, which continued through the early morning hours of the 20th.
Winter Storm, Adair
- When
- February 18, 4:30 AM CST to February 20, 10:00 AM CST
- Where
- Adair forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.884, -94.659 (the zone’s center; the record gives no point)
Winter Storm, Cherokee
- When
- February 18, 4:30 AM CST to February 20, 10:00 AM CST
- Where
- Cherokee forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.907, -95.000 (the zone’s center; the record gives no point)
Winter Storm, Haskell
- When
- February 18, 4:30 AM CST to February 20, 10:00 AM CST
- Where
- Haskell forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.225, -95.117 (the zone’s center; the record gives no point)
Winter Storm, McIntosh
- When
- February 18, 4:30 AM CST to February 20, 10:00 AM CST
- Where
- McIntosh forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.374, -95.667 (the zone’s center; the record gives no point)
Winter Storm, Muskogee
- When
- February 18, 4:30 AM CST to February 20, 10:00 AM CST
- Where
- Muskogee forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.616, -95.379 (the zone’s center; the record gives no point)
Winter Storm, Okfuskee
- When
- February 18, 4:30 AM CST to February 20, 10:00 AM CST
- Where
- Okfuskee forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.466, -96.323 (the zone’s center; the record gives no point)
Winter Storm, Okmulgee
- When
- February 18, 4:30 AM CST to February 20, 10:00 AM CST
- Where
- Okmulgee forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.647, -95.964 (the zone’s center; the record gives no point)
Winter Storm, Pittsburg
- When
- February 18, 4:30 AM CST to February 20, 10:00 AM CST
- Where
- Pittsburg forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.924, -95.748 (the zone’s center; the record gives no point)
Winter Storm, Sequoyah
- When
- February 18, 4:30 AM CST to February 20, 10:00 AM CST
- Where
- Sequoyah forecast zone
- Reported by
- EMERGENCY MANAGER
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Illinois, February 18, 20061 death · 10 events
- Winter Weather in Alaska, February 18 to 19, 20061 death · 1 event
- Ice Storm in Mississippi, February 18, 2006$60,000 · 2 events
- Winter Storm in Tennessee, February 18, 2006$18,000 · 18 events
- Winter Storm in Mississippi, February 18, 2006$17,000 · 17 events
- Winter Weather in Kentucky, February 18, 200622 events
- Cold in Wisconsin, February 18 to 19, 200620 events
- Winter Weather in Illinois, February 18, 200619 events
- Winter Storm in Arkansas, February 18, 2006$12,000 · 12 events
- Cold in Nebraska, February 18, 200615 events
- Winter Weather in Texas, February 18 to 20, 200614 events
- Winter Weather in Missouri, February 18, 200611 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5489716, 5489717, 5489718, 5489719, 5489720, 5489721, 5489722, 5489723, 5489724, 5489725.